• This blog has moved!

    This blog has moved to:

    http://lifestylesoftheill.wordpress.com

    My sincerest apologies for any inconvenience that this may cause.

    -SR

More Meds. Joyous.

I had a rheumatologist appointment yesterday. Things were not going well. My prednisone taper had me feeling great in February, but then when the dosage dropped in March, my symptoms started coming back. The fatigue. The swollen and painful joints. Etc. Etc. Etc. It was terrible. This week was just brutal. I learned my lesson on Monday and stayed in bed except for my appointment.

My rheumatologist was worried. Now I love that man, he’s such a darling, and I’ve never seen him visibly worried. This was something new. He said this meant that the hydroxychloroquine hadn’t kicked in yet. That February was good because the prednisone was masking the symptoms not because my flare up was dying down. So he raised the prednisone back up to February dosage. He said there were a few options we could try in addition:

  1. wait for hydroxychloroquine to work – not feasible because I can’t manage school with these symptoms and he doesn’t want to put me on anti-inflammatory meds like naproxen because apparently lupus has a tendency to take a sudden turn for the worse here in the tropics compared to America and they mask the symptoms so I might not realize it
  2. switch to chloroquine – it’s stronger than hydroxychloroquine, but this increases the risk of eye damage and leaves the issue of switching back to the hydroxychloroquine at some point
  3. so he settled on the last option. Methotrexate. (and the accompanying folic acid)

I have to go back in three weeks so he can re-evaluate. It’s just so frustrating. Just when it seemed I was on the road to kicking this flare up, it turns out I’m nowhere close. Plus now I have additional side effects. I was so nauseous and dizzy all day today (first weekly dose of methotrexate this morning). I was scared that he was going to do something like this, and I was so tempted to lie and say all was well. I’m so tired of the weight gain and the restless legs and the moon face. But in the end I did the right thing and told the truth. I had to remind myself that my health is more important than my body weight.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: